Wednesday, October 8, 2008

Feeling The Burn

And I don't mean that in a good way, especially as I don't do any traditional exercises. I try to stay active for exercise, which is not always an easy thing to do. I have 2 more days until I get my Tysabri done and I am hurting! My legs feel like all the cartilage decayed and bone is grinding on bone. Yesterday I had to go to the store for a few things and I walked like my joints had frozen up. Going down a gentle decline, I could feel my hips grinding against my pelvic bone. The itchy spots on my upper arms are singing a song of their own and I am scratching away at them trying to get them to be quiet. I also have an itchy spot on the top of my left foot that is driving me to scratch until I have a massive scab there. My legs are cold when it is warm and hot when I go out in the cold, making showering a strange experience. I am so tired all I want to do is lie in my mattress grave and sleep even though this house needs some serious attention. I took a 3 hour nap yesterday and still went to bed early! Sometimes I have a hard time figuring out what the worst part of having MS is. Some days it is the fatigue, others the pain, and sometimes it is the unknown that is lurking around the next corner waiting to ambush me when I am feeling like I am starting to come to terms with having MS. I told my little sister yesterday that the only good thing about feeling the burn is to remind myself of how much Tysabri helps me and what I would be without some kind of DMD. I really feel for our brethren from days of yore who did not have any DMDs or meds to help them out. When I read about accounts of MS from those days, it makes me so glad to have the options we have now. I especially feel for those who had an aggressive disease because I know that would have been me just 50 years ago. I would have spent my days in my mattress grave and I'm not sure I could have written such poignant things in that state.

I may have to hibernate until Friday. I'm so stiff and tired I don't want to do a thing. Does anyone else get the burn from putting off their meds? I tried to ween myself off of Neurotin several times, but the achy pain was too much for me. And I can't even try with the Baclofen -- I would be a stiff board without it and my RLS would be out of control, a scary thought. I try to keep my meds to a minimum, but sometimes I think I should up some of the dosages and maybe I would feel better and be more productive. Right now I don't really care about any of that; I am just hanging on until Friday.

4 comments:

Kimberly said...

DOn't think about increasing your doses until you talk to your Doc. I understand COMPLETELY about the pain and fatigue. (I've been battling both myself lately). Makes sense that your having a tougher time though. Your late on your infusion, but most importantly you've been SICK. That's a stressor....and you know what stressors equal....flares. Hang in there. I'm sending positive thoughts and prayers your way!

Denver Refashionista said...

Sorry you are feeling so rough. I hope your infusion helps.

LISA EMRICH said...

I've got the go-ahead from my neurologist to adjust the dosage of neurontin and baclofen as needed.

Of course, we're just talking about 40-50mg of baclofen instead of 60mg if things are going pretty well. Or the room to gradually move up to 80mg daily.

With neurontin, I frequently adjust dosage depending upon the day. As long as it's not an "all or nothing" situation, I completely go up or down as needed.

Of course, we all know to NEVER QUIT cold turkey!!

Good luck with the Tysabri infusion.

BRAINCHEESE said...

Go TYSABRI! May it bring you the relief you seek...

Linda D. in Seattle